Explicit parametrix and local limit theorems for some degenerate diffusion processes
Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 4, p. 908-923
For a class of degenerate diffusion processes of rank 2, i.e. when only Poisson brackets of order one are needed to span the whole space, we obtain a parametrix representation of McKean-Singer [J. Differential Geom. 1 (1967) 43-69] type for the density. We therefrom derive an explicit gaussian upper bound and a partial lower bound that characterize the additional singularity induced by the degeneracy. This particular representation then allows to give a local limit theorem with the usual convergence rate for an associated Markov chain approximation. The key point is that the “weak” degeneracy allows to exploit the techniques first introduced in Konakov and Molchanov [Teor. Veroyatn. Mat. Statist. 31 (1984) 51-64] and then developed in [Probab. Theory Related Fields 117 (2000) 551-587] that rely on gaussian approximations.
Pour une classe de processus de diffusion de rang deux, i.e. lorsque seuls des crochets de Poisson d'ordre un permettent d'engendrer l'espace, nous obtenons une représentation parametrix de type McMean-Singer [J. Differential Geom. 1 (1967) 43-69] de la densité. Nous en dérivons une borne supérieure gaussienne explicite et une borne inférieure partielle qui caractérisent la singularité additionnelle induite par la dégénérescence. Nous donnons ensuite un théorème limite local pour une approximation par chaîne de Markov associée. Le point crucial est que la faible dégénérescence permet d'exploiter les techniques initialement introduites par Konakov et Molchanov [Teor. Veroyatn. Mat. Statist. 31 (1984) 51-64] puis développées dans [Probab. Theory Related Fields 117 (2000) 551-587] et qui reposent sur des approximations gaussiennes.
DOI : https://doi.org/10.1214/09-AIHP207
Classification:  60J35,  60J60,  35K65
Keywords: degenerate diffusion processes, parametrix, Markov chain approximation, local limit theorems
@article{AIHPB_2010__46_4_908_0,
     author = {Konakov, Valentin and Menozzi, St\'ephane and Molchanov, Stanislav},
     title = {Explicit parametrix and local limit theorems for some degenerate diffusion processes},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {46},
     number = {4},
     year = {2010},
     pages = {908-923},
     doi = {10.1214/09-AIHP207},
     zbl = {1211.60036},
     mrnumber = {2744877},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2010__46_4_908_0}
}
Konakov, Valentin; Menozzi, Stéphane; Molchanov, Stanislav. Explicit parametrix and local limit theorems for some degenerate diffusion processes. Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 4, pp. 908-923. doi : 10.1214/09-AIHP207. http://www.numdam.org/item/AIHPB_2010__46_4_908_0/

[1] D. G. Aronson. Bounds for the fundamental solution of a parabolic equation. Bull. Amer. Math. Soc. 73 (1967) 890-896. | MR 217444 | Zbl 0153.42002

[2] P. Baldi. Premières majorations de la densité d'une diffusion sur Rm, méthode de la parametrix. Astérisques 84-85 (1978) 43-53. | Zbl 0507.60071

[3] G. Ben Arous. Développement asymptotique du noyau de la chaleur hypoelliptique hors du cut-locus. Ann. Sci. École Norm. Sup. (4) 21 (1988) 307-331. | Numdam | MR 974408 | Zbl 0699.35047

[4] G. Ben Arous and R. Léandre. Décroissance exponentielle du noyau de la chaleur sur la diagonale, II. Probab. Theory Related Fields 90 (1991) 377-402. | MR 1133372 | Zbl 0734.60027

[5] E. Barucci, S. Polidoro and V. Vespri. Some results on partial differential equations and asian options. Math. Models Methods Appl. Sci. 3 (2001) 475-497. | MR 1830951 | Zbl 1034.35166

[6] R. Bhattacharya and R. Rao. Normal Approximations and Asymptotic Expansions. Wiley, New York, 1976. | MR 436272 | Zbl 0331.41023

[7] V. Bally and D. Talay. The law of the Euler scheme for stochastic differential equations, II. Convergence rate of the density. Monte Carlo Methods Appl. 2 (1996) 93-128. | MR 1401964 | Zbl 0866.60049

[8] P. Cattiaux. Calcul stochastique et opérateurs dégénérés du second ordre, I. Résolvantes, théorème de Hörmander et applications. Bull. Sci. Math. 114 (1990) 421-462. | MR 1077270 | Zbl 0715.60064

[9] P. Cattiaux. Calcul stochastique et opérateurs dégénérés du second ordre, II. Problème de Dirichlet. Bull. Sci. Math. 115 (1991) 81-122. | MR 1086940 | Zbl 0790.60048

[10] E. B. Dynkin. Markov Processes. Springer, Berlin, 1963. | Zbl 0132.37901

[11] A. Friedman. Partial Differential Equations of Parabolic Type. Prentice-Hall, Englewood Cliffs, 1964. | MR 181836 | Zbl 0144.34903

[12] F. Hérau and F. Nier. Isotropic hypoellipticity and trend to equilibrium for the Fokker-Planck equation with a high-degree potential. Arch. Ration. Mech. Anal. 171 (2004) 151-218. | MR 2034753 | Zbl 1139.82323

[13] L. Hörmander. Hypoelliptic second order differential operators. Acta. Math. 119 (1967) 147-171. | MR 222474 | Zbl 0156.10701

[14] V. D. Konakov and S. A Molchanov. On the convergence of Markov chains to diffusion processes. Teor. Veroyatn. Mat. Statist. (in Russian) 31 (1984) 51-64. English translation in Theory Probab. Math. Statist. 31 (1985) 59-73. | MR 816126 | Zbl 0594.60077

[15] V. Konakov and E. Mammen. Local limit theorems for transition densities of Markov chains converging to diffusions. Probab. Theory Related Fields 117 (2000) 551-587. | MR 1777133 | Zbl 0996.60083

[16] V. Konakov, S. Menozzi and S. Molchanov. Explicit parametrix and local limit theorems for some degenerate diffusion processes, 2009. Available at http://hal.archives-ouvertes.fr/hal-00256588/fr/. | MR 2744877 | Zbl 1211.60036

[17] A. N. Kolmogorov. Zufällige Bewegungen (zur Theorie der Brownschen Bewegung). Ann. of Math. (2) 35 (1934) 116-117. | MR 1503147 | Zbl 0008.39906

[18] S. Kusuoka and D Stroock. Applications of the Malliavin calculus, III. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 34 (1987) 391-442. | MR 914028 | Zbl 0633.60078

[19] H. P. Mckean and I. M. Singer. Curvature and the eigenvalues of the Laplacian. J. Differential Geom. 1 (1967) 43-69. | MR 217739 | Zbl 0198.44301

[20] J. Mattingly and A. Stuart. Geometric ergodicity of some hypo-elliptic diffusions for particle motions. Inhomogeneous random systems. Markov Process. Related Fields 8 (2004) 199-214. | MR 1924935 | Zbl 1014.60059

[21] S. A. Molchanov and A. N. Varchenko. Applications of the stationary phase method in limit theorems for Markov chains. Dokl. Akad. Nauk SSSR (Translated in Soviet Math. Dokl. (18) 265-269) 233 (1977) 11-14. | MR 474506 | Zbl 0373.60082

[22] J. R. Norris. Simplified Malliavin calculus. Séminaire de Probabilités, XX 101-130. Springer, Berlin, 1986. | Numdam | MR 942019 | Zbl 0609.60066

[23] D. Nualart. Malliavin Calculus and Related Topics. Springer, New York, 1995. | MR 1344217 | Zbl 1099.60003

[24] D. W. Stroock. Diffusion semigroups corresponding to uniformly elliptic divergence form operators. Séminaire de Probabilités, XXII 316-347. Springer, Berlin, 1988. | Numdam | MR 960535 | Zbl 0651.47031

[25] D. Talay. Stochastic Hamiltonian systems: Exponential convergence to the invariant measure, and discretization by the implicit Euler scheme. Markov Process. Related Fields 8 (2002) 163-198. | MR 1924934 | Zbl 1011.60039

[26] B. Lapeyre and E. Temam. Competitive Monte Carlo methods for the pricing of Asian Options. Journal of Computational Finance 5 (2001) 39-59.

[27] V. V. Yurinski. Estimates for the characteristic functions of certain degenerate multidimensional distributions. Teor. Verojatn. Primen. (Translated in Theory Probab. Appl. 22 101-113) 17 (1972) 99-110. | MR 297054 | Zbl 0273.60007